Uniform trigonometric polynomial B-spline curves. (English) Zbl 1185.41008

Summary: This paper presents a new kind of uniform spline curve, named trigonometric polynomial B-splines, over space \(\Omega = \text{span}\{\text{sin }t, \text{cost},t^{k-3},t^{k-4}, \dots,t, 1\}\) of which \(k\) is an arbitrary integer larger than or equal to 3. We show that trigonometric polynomial B-spline curves have many similar properties to traditional B-splines. Based on the explicit representation of the curve we have also presented the subdivision formulae for this new kind of curve. Since the new spline can include both polynomial curves and trigonometric curves as special cases without rational form, it can be used as an efficient new model for geometric design in the fields of CAD/CAM.


41A15 Spline approximation
42A10 Trigonometric approximation
Full Text: DOI


[1] Farin, G., Curves and Surfaces for Computer Aided Geometric Design, New York: Academic Press, 1988, 1–273. · Zbl 0694.68004
[2] Piegl, L., Tiller, W., The NURBS Book, 2nd ed., Berlin: Springer, 1997. · Zbl 0868.68106
[3] Pottmann, H., Wagner, M. G., Helix splines as example of affine Tchebycheffian splines, Advan. in Comput. Math., 1994, 2: 123–142. · Zbl 0832.65008 · doi:10.1007/BF02519039
[4] Mainar, E., Peńa, J. M., Sánchez-Reyes, J., Shape preserving alternatives to the rational Bezier model, Computer Aided Geometric Design, 2001, 18: 37–60. · Zbl 0972.68157 · doi:10.1016/S0167-8396(01)00011-5
[5] Pottmann, H., The geometry of Tchebycheffian spines, Computer Aided Geometric Design, 1993, 10: 181–210. · Zbl 0777.41016 · doi:10.1016/0167-8396(93)90036-3
[6] Zhang, J. W., C-curves: an extension of cubic curves, Computer Aided Geometric Design, 1996, 13: 199–217. · Zbl 0900.68405 · doi:10.1016/0167-8396(95)00022-4
[7] Zhang, J. W., Two different forms of C-B-Splines, Computer Aided Geometric Design, 1997, 14: 31–41. · Zbl 0900.68418 · doi:10.1016/S0167-8396(96)00019-2
[8] Mazure, M. L., Chebyshev-Bernstein bases, Computer Aided Geometric Design, 1999, 16: 649–669. · Zbl 0997.65022 · doi:10.1016/S0167-8396(99)00029-1
[9] Wagner, M. G., Pottmann, H., Symmetric Tchebycheffian B-spline schemes, in Curves and Surfaces in Geometric Design (eds. Laurent, P. J., Le Mehaute, A., Schumaker, L. L.), Natick, MA: AK Peters, 1994, 483–490. · Zbl 0814.65008
[10] Schumaker, L. L., Spline functions: Basic Theory, New York: Wiley, 1981, 363–499. · Zbl 0449.41004
[11] Piegl, L., Tiller, W., Curve and surface construction using rational B-splines, Computer Aided Design, 1987, 19: 487–498. · Zbl 0655.65012
[12] Lane, J. M., Riesenfeld, R. F., A theoretical development for the computer generation and display of piecewise polynomial surfaces, IEEE Transaction on Pattern Analysis and Machine Intelligence, 1980, PAMI-2(1): 35–46. · Zbl 0436.68063 · doi:10.1109/TPAMI.1980.4766968
[13] Gordan, W. J., Riesenfeld, R. F., B-spline curves and surfaces, Computer Aided Geometric Design, 1974, 95–126.
[14] Morin, G., Warren, J., Weimer, H., A subdivision scheme for surfaces of revolution, Computer Aided Geometric Design, 2001, 18: 483–502. · Zbl 0970.68177 · doi:10.1016/S0167-8396(01)00043-7
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.